Thunderstorm Wind, Colorado
- When
- June 10, 12:05 AM CST
- Where
- Colorado County, Weimar
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 29.700, -96.780
Severe thunderstorm winds downed power lines.
Severe thunderstorms developed in the early morning hours and produced some wind damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
Severe thunderstorms developed in the early morning hours and produced some wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 9, 10:48 PM CST, 1 hour 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1148 PM CDT MON JUN 9 2014 .AVIATION... LINES OF SHRA/TSRA AND ASSOCIATED MVFR CEILINGS WILL CONTINUE TO MOVE ACROSS SE TX OVERNIGHT. 06Z TAFS CONTINUE CARRYING VCTS/VCSH WITH THE MENTION ENDING UP NORTH BEFORE SUNRISE AND ALONG THE COAST BY LATE MORNING...AS INDICATED BY THE HRRR WHICH HAS BEEN DOING A DECENT JOB LATE THIS EVENING. CANNOT COMPLETELY RULE OUT ONE LAST THIN LINE OF SHRA MOVING SOUTHWARD ACROSS THE AREA IN THE LATE MORNING THROUGH EARLY AFTERNOON HOURS...BUT NOT CONFIDENT ENOUGH TO MENTION IN THE TAFS AT THIS TIME WITH THE THINKING THAT THE DRYING SOUTHWEST TO WEST WINDS WILL WIN OUT. 42 && PREV DISCUSSION... /ISSUED 344 PM CDT MON JUN 9 2014/ DISCUSSION... REMNANTS OF LAST NIGHTS CONVECTION HAVE MOVED INTO THE SRN PARTS OF SE TX. IT HAS SLOWED SEWD PROGRESS AND WEAKENED AS THE COLD POOL IN ITS WAKE MODIFIED THRU THE AFTN. MOST OF THIS ACTIVITY SHOULD BE TAPERING OFF IN THE NEXT COUPLE HOURS. WILL ONCE AGAIN TURN OUR FOCUS UPSTREAM TO SEE IF THE SFC FRONT ITSELF DECIDES TO LIGHT UP AS IT MAKES ITS WAY SWD OVERNIGHT AND INTO SE TX. MODELS SEEM TO THINK IT'LL DO SO OVERNIGHT. BUT AS HAS BEEN PREVIOUSLY DISCUSSED, DON'T HAVE MUCH CONFIDENCE IN SHORT TERM MODE GUIDANCE ONE WAY OR THE OTHER AS MESOSCALE TOOK OVER TODAY. LOOKING AT GPS PW PLOT IT LOOKS LIKE WE STILL HAVE 1.6-1.9" PW'S TO WORK WITH EVEN BEHIND TODAY'S PRECIP IF THE AIRMASS IS ABLE TO RECOVER/RECHARGE. SUSPECT WE MIGHT SEE SOME SCT ACTIVITY DEVELOP MAYBE LIKE THE HRRR DEPICTION AND THINK 30-50% POPS SHOULD SUFFICE FOR NOW THRU MIDDAY TUE AS THE FRONT MAKES TO TO NEAR (BUT NOT OFF) THE COAST. UPPER TROF PULLS AWAY AND SHOULD SEE A DRYING/WARMING TREND FOR A COUPLE DAYS WITH PREVAILING NW FLOW ALOFT. GUIDANCE STILL SUGGESTS POTENTIAL FOR SOME DISTURBANCES RIDING DOWN THE FLOW LATE THURS INTO THE WEEKEND. CAN'T PIN THESE DOWN THIS FAR OUT SO LOW POPS WILL REMAIN FOR NOW. RIDGE EXPANDS OVERHEAD EARLY NEXT WEEK. 47 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 72 90 69 93 75 / 40 20 10 0 10 HOUSTON (IAH) 75 89 70 93 75 / 50 50 10 10 10 GALVESTON (GLS) 79 87 77 87 79 / 50 50 10 10 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...38 AVIATION/MARINE...42
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 349 PM CDT MON JUN 9 2014 TXZ163-164-176>179-195>200-210>214-226-227-235>238-102100- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 349 PM CDT MON JUN 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS MAY REDEVELOP OVERNIGHT AS A WEAK COOL FRONT APPROACHES. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED BUT ISOLATED STRONGER CELLS COULD PRODUCE 20 TO 40 MPH WIND GUSTS AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON TUESDAY...MAINLY ACROSS THE SOUTHEASTERN PARTS OF THE REGION. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED BUT ISOLATED STRONGER CELLS COULD PRODUCE 20 TO 40 MPH WIND GUSTS AND BRIEF HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GMZ330-335-350-355-370-375-102100- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 349 PM CDT MON JUN 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT WINDS AND SEAS HIGHER IN AND NEAR SCATTERED THUNDERSTORMS. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINDS AND SEAS HIGHER IN AND NEAR SCATTERED THUNDERSTORMS TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
815 PM CDT MON JUN 9 2014
TXZ195-100200-
BURLESON TX-
815 PM CDT MON JUN 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BURLESON COUNTY UNTIL
900 PM CDT...
AT 814 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ROCKDALE...MOVING EAST AT 25 MPH.
PENNY SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CALDWELL...DEANVILLE AND CHRIESMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL WILL BE POSSIBLE WITH THIS STORM...AND LOCALIZED
FLOODING COULD OCCUR. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3073 9662 3070 9657 3064 9660 3063 9651
3058 9644 3059 9642 3057 9643 3035 9675
3039 9679 3046 9690 3052 9690 3054 9692
3055 9696
TIME...MOT...LOC 0114Z 288DEG 23KT 3059 9704PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1057 PM CDT MON JUN 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM FUNNEL CLOUD 2 W NAVASOTA 30.39N 96.12W
06/09/2014 BRAZOS TX LAW ENFORCEMENT
FUNNEL CLOUD REPORTED BETWEEN HIGHWAY 6 AND FM 153
BETWEEN THE CITIES OF COLLEGE STATION AND NAVASOTA
1225 PM FUNNEL CLOUD HUNTSVILLE 30.71N 95.55W
06/09/2014 WALKER TX BROADCAST MEDIA
&&
EVENT NUMBER HGX1400123 HGX1400124
MCKINNEYSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1134 PM CDT MON JUN 9 2014 TXZ164-176>178-198-100515- GRIMES TX-TRINITY TX-MADISON TX-SAN JACINTO TX-WALKER TX- 1134 PM CDT MON JUN 9 2014 ...SPECIAL WEATHER STATEMENT... AT 1133 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES EAST OF BEDIAS...OR 13 MILES SOUTHEAST OF MADISONVILLE...MOVING EAST AT 25 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HUNTSVILLE...RIVERSIDE...CRABBS PRAIRIE AND OAKHURST. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3075 9591 3090 9584 3090 9529 3058 9535 TIME...MOT...LOC 0433Z 274DEG 23KT 3079 9578
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1136 PM CDT MON JUN 9 2014
TXZ197-210>212-100515-
COLORADO TX-AUSTIN TX-WALLER TX-WASHINGTON TX-
1136 PM CDT MON JUN 9 2014
...SPECIAL WEATHER STATEMENT...
AT 1135 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SHELBY...OR 14 MILES SOUTHWEST OF BRENHAM...MOVING EAST AT 25
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SEALY...BELLVILLE...SHELBY...INDUSTRY...CAT SPRING AND NEW ULM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3010 9660 3009 9610 2973 9619 2992 9661
2996 9657 3004 9662
TIME...MOT...LOC 0435Z 283DEG 20KT 3000 9655SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1219 AM CDT TUE JUN 10 2014
TXZ210-100600-
COLORADO TX-
1219 AM CDT TUE JUN 10 2014
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COLORADO COUNTY
UNTIL 100 AM CDT...
AT 1218 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SCHULENBURG...MOVING SOUTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COLUMBUS AND WEIMAR.
LAT...LON 2980 9671 2975 9658 2974 9656 2949 9671
2958 9679 2958 9684 2962 9684 2963 9688
TIME...MOT...LOC 0518Z 308DEG 13KT 2972 9686SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1229 AM CDT TUE JUN 10 2014
TXZ197-210>212-100615-
COLORADO TX-AUSTIN TX-WALLER TX-WASHINGTON TX-
1229 AM CDT TUE JUN 10 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN AUSTIN...SOUTHEASTERN
WASHINGTON...NORTHWESTERN WALLER AND NORTHERN COLORADO COUNTIES UNTIL
115 AM CDT...
AT 1228 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR INDUSTRY...OR 10 MILES SOUTHWEST OF BRENHAM...MOVING EAST AT 30
MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BRENHAM...HEMPSTEAD...PRAIRIE VIEW...BELLVILLE...SHELBY...PINE
ISLAND...INDUSTRY AND MONAVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3013 9661 3017 9600 2986 9597 2995 9659
2996 9657 3003 9662
TIME...MOT...LOC 0528Z 264DEG 27KT 3004 9650The Austin/San Antonio radar (KEWX), 121 km away, was scanning. The volume nearest the first event began at 06:05 UTC.
2 thunderstorm wind. Local standard time, as filed.
Severe thunderstorm winds downed power lines.
Severe thunderstorm winds downed trees south of Weimar.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 528919, 530500.